May  2011, 10(3): 859-871. doi: 10.3934/cpaa.2011.10.859

Spectral properties of limit-periodic Schrödinger operators

1. 

Department of Mathematics, Rice University, Houston, TX 77005, USA Government

Received  April 2009 Revised  September 2009 Published  December 2010

We investigate the spectral properties of Schrödinger operators in $l^2(Z)$ with limit-periodic potentials. The perspective we take was recently proposed by Avila and is based on regarding such potentials as generated by continuous sampling along the orbits of a minimal translation of a Cantor group. This point of view allows one to separate the base dynamics and the sampling function. We show that for any such base dynamics, the spectrum is of positive Lebesgue measure and purely absolutely continuous for a dense set of sampling functions, and it is of zero Lebesgue measure and purely singular continuous for a dense $G_\delta$ set of sampling functions.
Citation: David Damanik, Zheng Gan. Spectral properties of limit-periodic Schrödinger operators. Communications on Pure & Applied Analysis, 2011, 10 (3) : 859-871. doi: 10.3934/cpaa.2011.10.859
References:
[1]

A. Avila, On the spectrum and Lyapunov exponent of limit periodic Schrödinger operators,, Commun. Math. Phys., 288 (2009), 907.   Google Scholar

[2]

J. Avron and B. Simon, Almost periodic Schrödinger operators. I. Limit periodic potentials,, Commun. Math. Phys., 82 (1981), 101.   Google Scholar

[3]

V. Chulaevsky, Perturbations of a Schrödinger operator with periodic potential,, Uspekhi Mat. Nauk, 36 (1981), 203.   Google Scholar

[4]

V. Chulaevsky, "Almost Periodic Operators and Related Nonlinear Integrable Systems,", Manchester University Press, (1989).   Google Scholar

[5]

D. Damanik and Z. Gan, Limit-periodic Schrödinger operators in the regime of positive Lyapunov exponents,, J. Funct. Anal., 258 (2010), 4010.   Google Scholar

[6]

F. Delyon and D. Petritis, Absence of localization in a class of Schrödinger operators with quasiperiodic potential,, Commun. Math. Phys., 103 (1986), 441.   Google Scholar

[7]

A. Gordon, The point spectrum of the one-dimensional Schrödinger operator,, Usp. Math. Nauk., 31 (1976), 257.   Google Scholar

[8]

Y. Last, On the measure of gaps and spectra for discrete $1$D Schrödinger operators,, Commun. Math. Phys., 149 (1992), 347.   Google Scholar

[9]

S. Molchanov and V. Chulaevsky, The structure of a spectrum of the lacunary-limit-periodic Schrödinger operator,, Functional Anal. Appl., 18 (1984), 343.   Google Scholar

[10]

J. Moser, An example of a Schrödinger equation with almost periodic potential and nowhere dense spectrum,, Comment. Math. Helv., 56 (1981), 198.   Google Scholar

[11]

J. Pöschel, Examples of discrete Schrödinger operators with pure point spectrum,, Commun. Math. Phys., 88 (1983), 447.   Google Scholar

[12]

L. Ribes and P. Zalesskii, "Profinite Groups,", Springer-Verlag, (2000).   Google Scholar

[13]

B. Simon, Szegös theorem and its descendants: spectral theory for $l^2$ perturbations of orthogonal polynomials,, Princeton University Press, (2010).   Google Scholar

[14]

G. Teschl, "Jacobi Operators and Completely Integrable Nonlinear Lattices,", Mathematical Surveys and Monographs \textbf{72}, 72 (2000).   Google Scholar

[15]

M. Toda, "Theory of Nonlinear Lattices,", 2nd edition, 20 (1989).   Google Scholar

[16]

J. Wilson, "Profinite Groups,", Oxford University Press, (1998).   Google Scholar

show all references

References:
[1]

A. Avila, On the spectrum and Lyapunov exponent of limit periodic Schrödinger operators,, Commun. Math. Phys., 288 (2009), 907.   Google Scholar

[2]

J. Avron and B. Simon, Almost periodic Schrödinger operators. I. Limit periodic potentials,, Commun. Math. Phys., 82 (1981), 101.   Google Scholar

[3]

V. Chulaevsky, Perturbations of a Schrödinger operator with periodic potential,, Uspekhi Mat. Nauk, 36 (1981), 203.   Google Scholar

[4]

V. Chulaevsky, "Almost Periodic Operators and Related Nonlinear Integrable Systems,", Manchester University Press, (1989).   Google Scholar

[5]

D. Damanik and Z. Gan, Limit-periodic Schrödinger operators in the regime of positive Lyapunov exponents,, J. Funct. Anal., 258 (2010), 4010.   Google Scholar

[6]

F. Delyon and D. Petritis, Absence of localization in a class of Schrödinger operators with quasiperiodic potential,, Commun. Math. Phys., 103 (1986), 441.   Google Scholar

[7]

A. Gordon, The point spectrum of the one-dimensional Schrödinger operator,, Usp. Math. Nauk., 31 (1976), 257.   Google Scholar

[8]

Y. Last, On the measure of gaps and spectra for discrete $1$D Schrödinger operators,, Commun. Math. Phys., 149 (1992), 347.   Google Scholar

[9]

S. Molchanov and V. Chulaevsky, The structure of a spectrum of the lacunary-limit-periodic Schrödinger operator,, Functional Anal. Appl., 18 (1984), 343.   Google Scholar

[10]

J. Moser, An example of a Schrödinger equation with almost periodic potential and nowhere dense spectrum,, Comment. Math. Helv., 56 (1981), 198.   Google Scholar

[11]

J. Pöschel, Examples of discrete Schrödinger operators with pure point spectrum,, Commun. Math. Phys., 88 (1983), 447.   Google Scholar

[12]

L. Ribes and P. Zalesskii, "Profinite Groups,", Springer-Verlag, (2000).   Google Scholar

[13]

B. Simon, Szegös theorem and its descendants: spectral theory for $l^2$ perturbations of orthogonal polynomials,, Princeton University Press, (2010).   Google Scholar

[14]

G. Teschl, "Jacobi Operators and Completely Integrable Nonlinear Lattices,", Mathematical Surveys and Monographs \textbf{72}, 72 (2000).   Google Scholar

[15]

M. Toda, "Theory of Nonlinear Lattices,", 2nd edition, 20 (1989).   Google Scholar

[16]

J. Wilson, "Profinite Groups,", Oxford University Press, (1998).   Google Scholar

[1]

Yulia Karpeshina and Young-Ran Lee. On polyharmonic operators with limit-periodic potential in dimension two. Electronic Research Announcements, 2006, 12: 113-120.

[2]

Jean Bourgain. On quasi-periodic lattice Schrödinger operators. Discrete & Continuous Dynamical Systems - A, 2004, 10 (1&2) : 75-88. doi: 10.3934/dcds.2004.10.75

[3]

Woocheol Choi, Yong-Cheol Kim. The Malgrange-Ehrenpreis theorem for nonlocal Schrödinger operators with certain potentials. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1993-2010. doi: 10.3934/cpaa.2018095

[4]

Jussi Behrndt, A. F. M. ter Elst. The Dirichlet-to-Neumann map for Schrödinger operators with complex potentials. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 661-671. doi: 10.3934/dcdss.2017033

[5]

Xinlin Cao, Yi-Hsuan Lin, Hongyu Liu. Simultaneously recovering potentials and embedded obstacles for anisotropic fractional Schrödinger operators. Inverse Problems & Imaging, 2019, 13 (1) : 197-210. doi: 10.3934/ipi.2019011

[6]

Rémi Carles, Christof Sparber. Semiclassical wave packet dynamics in Schrödinger equations with periodic potentials. Discrete & Continuous Dynamical Systems - B, 2012, 17 (3) : 759-774. doi: 10.3934/dcdsb.2012.17.759

[7]

J. Douglas Wright. On the spectrum of the superposition of separated potentials.. Discrete & Continuous Dynamical Systems - B, 2013, 18 (1) : 273-281. doi: 10.3934/dcdsb.2013.18.273

[8]

Woocheol Choi, Yong-Cheol Kim. $L^p$ mapping properties for nonlocal Schrödinger operators with certain potentials. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5811-5834. doi: 10.3934/dcds.2018253

[9]

Vagif S. Guliyev, Ramin V. Guliyev, Mehriban N. Omarova, Maria Alessandra Ragusa. Schrödinger type operators on local generalized Morrey spaces related to certain nonnegative potentials. Discrete & Continuous Dynamical Systems - B, 2020, 25 (2) : 671-690. doi: 10.3934/dcdsb.2019260

[10]

Dongdong Qin, Xianhua Tang, Qingfang Wu. Ground states of nonlinear Schrödinger systems with periodic or non-periodic potentials. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1261-1280. doi: 10.3934/cpaa.2019061

[11]

Bartosz Bieganowski, Jaros law Mederski. Nonlinear SchrÖdinger equations with sum of periodic and vanishing potentials and sign-changing nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (1) : 143-161. doi: 10.3934/cpaa.2018009

[12]

Lihui Chai, Shi Jin, Qin Li. Semi-classical models for the Schrödinger equation with periodic potentials and band crossings. Kinetic & Related Models, 2013, 6 (3) : 505-532. doi: 10.3934/krm.2013.6.505

[13]

Claude Bardos, François Golse, Peter Markowich, Thierry Paul. On the classical limit of the Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 5689-5709. doi: 10.3934/dcds.2015.35.5689

[14]

Russell Johnson, Luca Zampogni. Some examples of generalized reflectionless Schrödinger potentials. Discrete & Continuous Dynamical Systems - S, 2016, 9 (4) : 1149-1170. doi: 10.3934/dcdss.2016046

[15]

Tadahiro Oh. Global existence for the defocusing nonlinear Schrödinger equations with limit periodic initial data. Communications on Pure & Applied Analysis, 2015, 14 (4) : 1563-1580. doi: 10.3934/cpaa.2015.14.1563

[16]

Hiroshi Isozaki, Hisashi Morioka. A Rellich type theorem for discrete Schrödinger operators. Inverse Problems & Imaging, 2014, 8 (2) : 475-489. doi: 10.3934/ipi.2014.8.475

[17]

Jaime Cruz-Sampedro. Schrödinger-like operators and the eikonal equation. Communications on Pure & Applied Analysis, 2014, 13 (2) : 495-510. doi: 10.3934/cpaa.2014.13.495

[18]

Jean Bourgain. On random Schrödinger operators on $\mathbb Z^2$. Discrete & Continuous Dynamical Systems - A, 2002, 8 (1) : 1-15. doi: 10.3934/dcds.2002.8.1

[19]

Fengping Yao. Optimal regularity for parabolic Schrödinger operators. Communications on Pure & Applied Analysis, 2013, 12 (3) : 1407-1414. doi: 10.3934/cpaa.2013.12.1407

[20]

Veronica Felli, Elsa M. Marchini, Susanna Terracini. On the behavior of solutions to Schrödinger equations with dipole type potentials near the singularity. Discrete & Continuous Dynamical Systems - A, 2008, 21 (1) : 91-119. doi: 10.3934/dcds.2008.21.91

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (8)
  • HTML views (0)
  • Cited by (10)

Other articles
by authors

[Back to Top]